MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570520
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A wallflex biliary rx covered stent was received for analysis; the delivery system was not returned.The stent was returned fully deployed.Visual examination of the returned device found the stent cover (holes) was damaged.The stent was deformed and the stent retrieval loop was damaged.No other issues were noted to the stent.The reported event of stent partially deployed was not confirmed as the stent was received fully deployed.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures were likely due to procedural or anatomical factors encountered during procedure.It may be that how the device was handled or manipulated, limited the performance of the device and contributed to the stent deployment partial, stent damaged and deformation and the stent cover damaged.Manipulation of the device during use can lead to the deformation of the stent and difficulties releasing the stent.Continued attempts to release the stent can damage the stent cover and the retriever loop.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx covered stent was to be implanted to treat a biliary tract tumor in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent could not be deployed.The stent was removed from the patient partially deployed on the delivery system and another wallflex biliary stent was implanted to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the stent cover and stent retrieval loop were damaged and the stent was deformed.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12293723
Report Number3005099803-2021-03986
Device Sequence Number14244318
Product Code FGE
UDI-Device Identifier08714729764908
UDI-Public08714729764908
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model NumberM00570520
Device Catalogue Number7052
Device Lot Number0026505451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2021
Initial Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight65